# SDR QXEA0300022

- Difficulty date: January 8, 2003
- Submitted: January 10, 2003
- Operation: Air carrier
- Aircraft: N409QX
- Make and model: Bombdr DHC8401
- Aircraft serial: 4051
- Aircraft time: 2,760 hours, 3,300 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Condition: Bird Strike
- Location: Cockpit
- Stage of operation: AP
- How discovered: O
- Nature of condition: G, H, J
- Precautionary procedure: O

## Discrepancy

FLT 2377 DURING APPROACH, APPROX 2500 FT AGL AND 210 KNOTS ENCOUNTERED MULTIPLE BIRD STRIKES.  IMPACT SHATTERED THE LT WINDSHIELD AND THE CAPTAIN WAS INJURED BY THE FLYING GLASS.  COPILOT TOOK CONTROL OF THE A/C AND CONTINUED THE APPROACH.  A/C LOST ELECTRICAL POWER EXCEPT FOR BATTERIES.  APPROACH AND LANDING WAS CONDUCTED ON STANDBY INSTRUMENTS.  ENGINE FIRE WARNING LIGHTS ILLUMINATED ON THE GLARESHIELD, BUT NO WARNING TONE AND "T" HANDLES DID NOT ILLUMINATE.  ELECTRIC TRIM WAS ALSO INOP.  DECLARED AN EMERGENCY AND CFR WAS NOTIFIED.  APPROACH AND LANDING WERE UNEVENTFUL.  UPON LANDING IT WAS NOTED THAT THE NOSE WHEEL STEERING WAS INOPERATIVE.  AIRCRAFT STILL DOWN FOR REPAIRS.
